MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 032 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 032 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71002-032
Health Effect - Clinical Code No Information (3190)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned 2-level plate found that the middle blocking slide had become completely detached from the implant.Witness marks along both the anterior and posterior sides of the plate are present and reveal the location of the instrument to plate during contouring/bending.The plate contains a witness mark on the posterior side directly behind the location of the detached blocking slide and witness marks at both graft windows on the anterior side.The combination of these witness marks confirms the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.
 
Event or Problem Description
While attempting to bend the plate, the middle blocking slide broke/detached from the implant.There were no patient complications.Another plate was selected, bent and implanted without issue.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 032 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7446576
Report Number2027467-2018-00024
Device Sequence Number1510386
Product Code KWQ
UDI-Device Identifier00844856067004
UDI-Public(01)00844856067004
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number71002-032
Device Catalogue Number71002-032
Device Lot Number708956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;